Ohio, 2004

Damaging Wind in Ohio, June 15, 2004

June 15, 2004 · NWS PBZ · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 15, 11:14 AM EST, 2 hours 30 minutes earlier.

Area forecast discussion, Jun 15, 11:14 AM EST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PITTSBURGH PA
1214 PM EDT TUE JUN 15 2004

.UPDATE...
INCLUDED A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE ENTIRE
UPPER OHIO VALLEY THIS AFTERNOON AND EVENING. HUMID AIR IS STLL
PROVIDING INSTABILITY AND THE REMAINS OF A FRONT CAN FOCUS THE LIFT
TO INITIATE RENEWED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND
EVENING. RECENT SATELLITE DATA SHOWS SOME INITIATION OVER NORTHWEST
PENNSYLVANIA AND PERHAPS NEAR THE MASON-DIXON LINE. ...GIORDANO

.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
OH...NONE.
WV...NONE.
MD...NONE.
&&

11/08
Hazardous weather outlook, Jun 15, 3:47 AM EST, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
447 AM EDT TUE JUN 15 2004

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-151043-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
447 AM EDT TUE JUN 15 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA...EAST
CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND.

.DAY ONE...TODAY

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE EASTWARD
ALONG A STATIONARY FRONTAL BOUNDARY THIS MORNING.  LOCALLY HEAVY
RAINFALL IS POSSIBLE.  THE SHOWERS AND STORMS WILL CONTINUE TO
MOVE OVER AREAS THAT RECEIVED HEAVY RAINFALL LAST NIGHT...HENCE A
FLOOD WATCH REMAINS IN EFFECT FOR AREAS IMMEDIATELY NORTH OF
PITTSBURGH.

THERE IS A SLIGHT CHANCE THAT SEVERE THUNDERSTORMS WILL DEVELOP ALONG
THE SOUTHWARD SAGGING BOUNDARY LATER THIS AFTERNOON AND THIS EVENING.
 THE PRIMARY SEVERE THREAT WILL BE FROM HAIL AND DAMAGING WIND...AND
WILL BE OVER AREAS TO THE SOUTH OF PITTSBURGH.

.DAYS TWO THROUGH SEVEN...

THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS ON WEDNESDAY AS A
WARM FRONT LIFTS ACROSS THE AREA.  THE PRIMARY THREAT WILL AGAIN BE
FROM DAMAGING WIND.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED ON WEDNESDAY EVENING.

15

In the hours before

Local storm report, Jun 15, 10:14 AM EST, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE PITTSBURGH PA
1114 AM EDT TUE JUN 15 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0639 PM     HAIL             8 N COSHOCTON           40.38N 81.85W
06/14/2004  2.50 INCH        COSHOCTON          OH   AMATEUR RADIO

            AND TREES DOWN.

0645 PM     TSTM WND DMG     NEW WILMINGTON          41.12N 80.33W
06/14/2004                   LAWRENCE           PA   LAW ENFORCEMENT

            NUMEROUS TREES DOWN.

0645 PM     TSTM WND DMG     VOLANT                  41.11N 80.26W
06/14/2004                   LAWRENCE           PA   LAW ENFORCEMENT

            NUMEROUS TREES DOWN.

0705 PM     TSTM WND DMG     SHARPSVILLE             41.26N 80.48W
06/14/2004                   MERCER             PA   LAW ENFORCEMENT

            TREES DOWN.

0710 PM     DOWNBURST        2 SE SANDY LAKE         41.33N 80.06W
06/14/2004                   MERCER             PA   FIRE DEPT/RESCUE

            WIND DAMAGE - TREES DOWN ACROSS THE HENDERSONVILLE ROAD -
            POWER LINES ALSO.

0710 PM     HAIL             GREENVILLE              41.41N 80.38W
06/14/2004  1.00 INCH        MERCER             PA   LAW ENFORCEMENT

0715 PM     TSTM WND DMG     CARROLLTON              40.58N 81.09W
06/14/2004                   CARROLL            OH   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN COUNTY WIDE.

0726 PM     TSTM WND DMG     FRANKLIN                41.39N 79.84W
06/14/2004                   VENANGO            PA   LAW ENFORCEMENT

            TREES DOWN.

0726 PM     TSTM WND DMG     POLK                    41.37N 79.93W
06/14/2004                   VENANGO            PA   LAW ENFORCEMENT

            TREES DOWN.

0730 PM     TSTM WND DMG     4 S COSHOCTON           40.21N 81.85W
06/14/2004                   COSHOCTON          OH   LAW ENFORCEMENT

            TREES DOWN.

0730 PM     TSTM WND DMG     NEW PHILADELPHIA        40.49N 81.44W
06/14/2004                   TUSCARAWAS         OH   LAW ENFORCEMENT

            NUMEROUS TREES DOWN.

0730 PM     TSTM WND DMG     JEWETT                  40.37N 81.00W
06/14/2004                   HARRISON           OH   LAW ENFORCEMENT

            TREES DOWN.

0740 PM     FLASH FLOOD      NEW PHILADELPHIA        40.49N 81.44W
06/14/2004                   TUSCARAWAS         OH   LAW ENFORCEMENT

            FLOODING.

0740 PM     FLASH FLOOD      5 NE COSHOCTON          40.31N 81.78W
06/14/2004                   COSHOCTON          OH   LAW ENFORCEMENT

            ROAD FLOODING TWP RD 218 IN MILLCREEK TWP.

0741 PM     TSTM WND GST     STEUBENVILLE            40.37N 80.65W
06/14/2004  0 MPH            JEFFERSON          OH   TRAINED SPOTTER

            60 MPG WIND GUSTS.

0741 PM     TSTM WND DMG     STEUBENVILLE            40.37N 80.65W
06/14/2004                   JEFFERSON          OH   AMATEUR RADIO

            TREES AND BRANCHES DOWN IN STEUBENVILLE AND WINTERSVILLE.

0745 PM     TSTM WND DMG     SALEM                   40.90N 80.85W
06/14/2004                   COLUMBIANA         OH   LAW ENFORCEMENT

            TREES DOWN ON SR164.

0750 PM     TSTM WND DMG     WELLSBURG               40.28N 80.61W
06/14/2004                   BROOKE             WV   LAW ENFORCEMENT

            TREES DOWN COUNTY WIDE.

0755 PM     TSTM WND DMG     WEIRTON                 40.40N 80.56W
06/14/2004                   HANCOCK            WV   AMATEUR RADIO

            TREES DOWN COUNTY WIDE.

0755 PM     TSTM WND DMG     ALIQUIPPA               40.62N 80.25W
06/14/2004                   BEAVER             PA   LAW ENFORCEMENT

            TREES DOWN COUNTY WIDE.

0800 PM     TSTM WND DMG     SHIPPENVILLE            41.25N 79.46W
06/14/2004                   CLARION            PA   LAW ENFORCEMENT

            TREES DOWN.

0800 PM     TSTM WND DMG     MARS                    40.70N 80.01W
06/14/2004                   BUTLER             PA   COUNTY OFFICIAL

            LARGE LIMBS DOWN.

0815 PM     TSTM WND DMG     BURGETTSTOWN            40.38N 80.39W
06/14/2004                   WASHINGTON         PA   AMATEUR RADIO

            TREES DOWN...ALSO IN HANOVER.

0815 PM     HAIL             NORWICH                 39.98N 81.79W
06/14/2004  1.75 INCH        MUSKINGUM          OH   LAW ENFORCEMENT

0825 PM     TSTM WND DMG     PITTSBURGH              40.44N 79.98W
06/14/2004                   ALLEGHENY          PA   LAW ENFORCEMENT

            TREES DOWN.

0825 PM     TSTM WND DMG     PITTSBURGH              40.44N 79.98W
06/14/2004                   ALLEGHENY          PA   EMERGENCY MNGR

            ABOUT 8 HOMES SUFFERED SOME STRUCTURAL DAMAGE. SIDING
            BLOWN OFF. FEW CHIMMEYS TOPPLED. SOME ROOFS DAMAGED.

0830 PM     TSTM WND DMG     BYESVILLE               39.97N 81.54W
06/14/2004                   GUERNSEY           OH   LAW ENFORCEMENT

            TREES DOWN.

0830 PM     TSTM WND DMG     BROCKWAY                41.25N 78.79W
06/14/2004                   JEFFERSON          PA   LAW ENFORCEMENT

            NUMEROUS TREES DOWN.

0843 PM     TSTM WND GST     SPRINGDALE              40.54N 79.78W
06/14/2004  70 MPH           ALLEGHENY          PA   TRAINED SPOTTER

0847 PM     TSTM WND GST     5 SE NEW KENSINGTON     40.52N 79.68W
06/14/2004  65 MPH           WESTMORELAND       PA   TRAINED SPOTTER

0855 PM     HAIL             VERSAILLES              40.32N 79.83W
06/14/2004  0.75 INCH        ALLEGHENY          PA   TRAINED SPOTTER

0900 PM     FLASH FLOOD      BYESVILLE               39.97N 81.54W
06/14/2004                   GUERNSEY           OH   LAW ENFORCEMENT

            FLOODING IN 1ST FLOOR APARTMENTS.

0915 PM     HAIL             LEECHBURG               40.63N 79.60W
06/14/2004  0.75 INCH        WESTMORELAND       PA   TRAINED SPOTTER

0915 PM     HAIL             7 S FORD CITY           40.67N 79.53W
06/14/2004  0.75 INCH        ARMSTRONG          PA   AMATEUR RADIO

0920 PM     TSTM WND DMG     SALTSBURG               40.49N 79.45W
06/14/2004                   INDIANA            PA   AMATEUR RADIO

            TREES DOWN.

0940 PM     TSTM WND DMG     PERRYOPOLIS             40.09N 79.75W
06/14/2004                   FAYETTE            PA   LAW ENFORCEMENT

            TREES AND WIRES DOWN.

&&

The radar

The Cleveland radar (KCLE), 105 km away, was scanning. The volume nearest the first event began at 18:45 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Tuscarawas

When
June 15, 1:44 PM EST
Where
Tuscarawas County, Dover
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
EMERGENCY MANAGER
Coordinates
40.517, -81.467

Large trees blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2004Every state in 2004This day in weather historyWarnings in Ohio, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404221.